MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Shelf Life Exceeded (1567); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: (b)(4) narrowing of the angle, shallowing of the acd, secondary surgery, lens exchange.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl13.7, -7.5 diopter, implantable collamer lens in the patient's left eye (os) on (b)(6) 2017.On (b)(6) 2017, the lens was explanted due to intermittent elevated iop, headaches, excessive vaulting, narrowing of the angle, and shallowing of the acd.The lens was exchanged with a new lens.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6918173
Report Number2023826-2017-01503
Device Sequence Number19184584
Product Code MTA
UDI-Device Identifier00841542103510
UDI-Public00841542103510
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2016
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR